Kentucky, 2015

Damaging Winds in Kentucky, June 8, 2015

June 8, 2015 · NWS JKL · 24 events in 12 counties and zones

A weak cold front produced widespread showers and thunderstorms across eastern Kentucky on June 8, 2015. A few of these storms produced wind damage during the afternoon and early evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

A weak cold front produced widespread showers and thunderstorms across eastern Kentucky on June 8, 2015. A few of these storms produced wind damage during the afternoon and early evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 8, 9:24 AM EST, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 8, 9:24 AM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1024 AM EDT MON JUN 8 2015

.UPDATE...
ISSUED AT 1023 AM EDT MON JUN 8 2015

CURRENT CONDITIONS ACROSS THE AREA FEATURE A WELL DEFINED LINE OF
SHOWERS AND A FEW THUNDERSTORMS OVER CENTRAL KENTUCKY MOVING
NORTHEAST AS THE OVERALL LINE SHIFTS EAST. CURRENTLY...CLOUD
COVER AND MID MORNING CONDITIONS ARE KEEPING THIS ACTIVITY PRETTY
TAME. A FEW SHOWERS AND A STORM OR TWO WILL CONTINUE TO DEVELOP
AHEAD OF THIS LINE THROUGH THE EARLY AFTERNOON. HAVE ADJUSTED POPS
FOR THIS EXPECTED DEVELOPMENT. IT DOES APPEAR THAT THIS LINE
BEGINNING TO CROSS NORTHERN PORTIONS OF THE I-75 CORRIDOR WILL
MOVE THROUGH THE AREA WITH THE MAIN EXPECTED SEVERE THREAT TO
FOLLOW IT. IF THIS DOES OCCUR...WHICH SEEMS LIKELY...THERE WILL BE
A GENERAL DECREASE IN OVERALL EXPECTED SEVERE THREAT...HENCE WHY
SPC HAS KEPT A SLIGHT RISK AND LOWERED THE OVERALL TORNADO RISK
OVER EASTERN KENTUCKY...LIMITED TO SOUTH CENTRAL KY. THIS ALSO
LEAD TO A LESS CERTAINTY OF A HAIL THREAT AND FOR THE UPDATE TO
THE FORECAST...HAVE GONE WITH A GENERAL SEVERE MENTION TO THE
STORMS LATER THIS AFTERNOON AND INTO THE EVENING. A NEW ZFP HAS
BEEN SENT OUT ALONG WITH THE GRIDS TO THE WEB AND NDFD SERVERS.

UPDATE ISSUED AT 655 AM EDT MON JUN 8 2015

READJUSTED RAIN CHANCES THIS MORNING AS THE OUTFLOW FROM OVERNIGHT
CONVECTION HAS SLOWED UP AND IS JUST INCHING SOUTHWARD NOW. ITS
JUST ABOUT TO CROSS INTO FLEMING COUNTY. WHILE AN ISOLATED SHOWER
IS POSSIBLE AS THE BOUNDARY SHIFTS SOUTH...THE MORE WIDESPREAD
SHOWER AND STORM CHANCES WILL ARRIVE AFTER 1 OR 2 PM. LATEST HRRR
AND RAP IS SPEEDING UP ONSET OF SHOWERS AND STORMS...BUT NO NEED
TO ADJUST ANYTHING IN THE FORECAST AT THIS POINT AS ONSET SHOULD
STILL BE THIS AFTERNOON. WHILE WE SHOULD SEE SOME HIGH CLOUDS
AROUND TODAY...IT DOES LOOK LIKE ENOUGH HEATING SHOULD TAKE PLACE
TO BUILD THE INSTABILITY NEEDED FOR SEVERE STORMS. THUS...IT LOOKS
LIKE THE THREAT MAY BE INCREASING FOR THIS AFTERNOON.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 329 AM EDT MON JUN 8 2015

...SEVERE WEATHER A POSSIBILITY THIS AFTERNOON AND EVENING...

THE MAIN FOCUS OF THE SHORT TERM CONTINUES TO REVOLVE AROUND THE
POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. OVERNIGHT
CONVECTION CONTINUES TO WEAKEN ACROSS INDIANA...BUT HAS SENT AN
OUTFLOW BOUNDARY SOUTH ACROSS THE OHIO RIVER INTO NORTH CENTRAL
KENTUCKY. WITH NORTH WINDS INTERSECTING WINDS OUT OF THE SOUTH
AHEAD OF THE BOUNDARY...ADDITIONAL SHOWERS AND ISOLATED STORMS
HAVE BEEN DEVELOPING ACROSS THIS REGION. THE SEGMENT OF THE
OUTFLOW BOUNDARY HEADING FOR EASTERN KENTUCKY WON'T HAVE THE SAME
CONVERGENCE AS OVER CENTRAL KENTUCKY. THUS...NOT SURE WE WILL SEE
MUCH COVERAGE IN SHOWERS AS THIS BOUNDARY SLIPS INTO OUR AREA THIS
MORNING. HOWEVER...THERE WILL BE SOME CLOUDS TO CONTEND WITH THIS
MORNING...BUT WE HAVE NOTED SOME WARMING IN THE CLOUD TOPS
UPSTREAM...SUGGESTING THE CLOUDS MAY GIVE WAY BY MID TO LATE
MORNING WITH AT LEAST SOME PARTIAL SUNSHINE POSSIBLE. THIS WILL BE
A KEY FACTOR TODAY...AS ANY SUNSHINE WILL ALLOW THE AREA TO
DESTABILIZE...AND BUILD INSTABILITY. THIS WILL IN TURN HELP TO
FUEL SHOWER AND THUNDERSTORM DEVELOPING NEAR THE OHIO RIVER BY
EARLY AFTERNOON. THE FACT THAT THE MID LEVEL TROUGH IS DIGGING
THROUGH THE AFTERNOON AND EVENING SUPPORTS SHOWER AND STORM
DEVELOPMENT AS WELL WITH GOOD DYNAMICS DEVELOPING OVER THE OHIO
VALLEY REGION. THUS...IT WON'T TAKE MUCH INSTABILITY TO FIRE OFF
SHOWERS AND STORMS. THE ACTIVITY THAT DEVELOPS EARLY THIS
AFTERNOON WILL CONTINUE TO EXPAND AND SINK SOUTHWARD ACROSS
EASTERN KENTUCKY THROUGH THE EVENING HOURS.

THERE IS A DECENT SEVERE THREAT THROUGH THE EVENING HOURS. MUCH OF
THE SEVERE THREAT WILL REMAIN CONTINGENT ON SEEING SOME CLEARING
ACROSS THE AREA TODAY SO WE CAN DESTABILIZE. HOWEVER...ASSUMING
THIS HAPPENS...HERE IS WHAT WE CAN EXPECT... BULK SHEAR VALUES
CLIMB TO BETWEEN 40 AND 50 KNOTS WHICH IS MORE THAN ENOUGH TO
SUPPORT A DAMAGING WIND THREAT. FLOW IS FAIRLY UNIDIRECTIONAL...
SUPPORTING MORE LINEAR CONVECTION WITH BOWING SEGMENTS. THE LOW
LEVEL (0-3KM) SHEAR COMPONENT ALSO DOES NOT APPEAR WILL BE LINE
NORMAL...WHICH WOULD BE LESS FAVORABLE FOR QLCS TORNADOES.
HOWEVER...SEVERE WIND GUSTS EXCEEDING 60 MPH WILL STILL BE
POSSIBLE AND BE CAPABLE OF DAMAGE. WET BULB ZERO HEIGHT WILL BE
AROUND 10KFT...WHICH IS FAIRLY HIGH...BUT IF ENOUGH INSTABILITY
CAN BUILD...LARGE HAIL MAY BE POSSIBLE.

SHOWERS AND STORMS WILL EXIT TO THE SOUTH THIS EVENING...BUT COLD
FRONT MAY LAG BEHIND AND MAY NOT CROSS THE AREA UNTIL TUESDAY.
THUS...THE THREAT FOR AN ISOLATED SHOWER WILL CONTINUE TONIGHT
INTO TUESDAY...AND WE MAY EVEN SEE A POP UP THUNDERSTORM ON
TUESDAY IF THE BOUNDARY LINGERS OVER THE AREA. THUS...WILL KEEP AN
ISOLATED SHOWER/THUNDERSTORM IN THE FORECAST THROUGH TUESDAY.
CLOUD COVER COULD BE TRICKY...AS IT DEPENDS ON HOW QUICKLY THE
FRONT SAGS SOUTH AND HOW MUCH LOW CLOUDS (IF ANY) WE SEE
POSTFRONTAL. FOR NOW...GOING TO GO MORE MOSTLY CLOUDY THROUGH
TONIGHT INTO TUESDAY MORNING...WITH CLOUDS BREAKING UP BY TUESDAY
AFTERNOON. HIGHS WILL BE COOLER ON TUESDAY WITH READINGS AROUND 80
AND SLIGHTLY LESS HUMIDITY.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 355 AM EDT MON JUN 8 2015

EARLY IN THE LONG TERM PERIOD...THE AXIS OF A TROUGH IS EXPECTED
TO HAVE SHIFTED TO THE EAST OF THE AREA. AT THAT TIME... A RIDGE
IS EXPECTED TO BE CENTERED OVER NORTHERN MEXICO WITH RIDGING
EXTENDING NORTH INTO THE CENTRAL PLAINS REGION. MEANWHILE A BROAD
TROUGH IS EXPECTED TO BE WORKING THROUGH MUCH OF THE WESTERN US
WHILE A SHORTWAVE TROUGH SHOULD BE NEARING THE NORTHERN AND
WESTERN GREAT LAKES REGION.

THE INITIAL TROUGH EXTENDING FROM THE NORTHEASTERN US SOUTH TO
THE EASTERN SEABOARD WILL LIFT ON OUT TO THE NORTHEAST EARLY IN
THE PERIOD...WHILE THE MID LEVEL RIDGE IS EXPECTED TO FLATTEN A
BIT BECOMING CENTERED CLOSER TO THE BAJA OF CALIFORNIA AND BUILD
EAST ACROSS THE SOUTHEASTERN US. AT THE SAME TIME...A SHORTWAVE
TROUGH SHOULD PASS BY TO OUR NORTHERN MOVING ACROSS ONTARIO AND
QUEBEC AS WELL AS THE GREAT LAKES AND NORTHEASTERN STATES. A COLD
FRONT ASSOCIATED WITH THIS SYSTEM SHOULD SLOW DOWN AND BE ALIGNED
WELL NORTH AND NORTHEAST OF EASTERN KY FROM THU INTO FRIDAY. THIS
FRONT COULD SAG SOUTH AND SOUTHWEST TOWARD THE REGION AT THE END
OF THE PERIOD. ALSO...BY THE START OF THE WEEKEND...MODELS
GENERALLY HAVE INCREASING MOISTURE WORKING NORTH FROM THE GULF AND
SOUTHEASTERN CONUS AROUND THE WESTERN AND NORTHWESTERN PERIPHERY
OF THIS RIDGE...BETWEEN THIS RIDGE AND A TROUGH OVER THE WESTERN
CONUS AND ROCKIES.

DRIER AIR WILL HAVE WORKED INTO THE REGION EARLY IN THE
PERIOD...ON WEDNESDAY AND INTO THURSDAY. SFC AND UPPER LEVEL HIGH
PRESSURE SHOULD GENERALLY DOMINATE DURING THAT PERIOD...WITH DRY
WEATHER FOR WEDNESDAY AND MAINLY DRY WEATHER ON THURSDAY.
ISOLATED CONVECTION MAY BE ABLE TO DEVELOP OVER THE CUMBERLAND
PLATEAU REGION AND THE HIGHER TERRAIN NEAR THE VA BORDER ON THU.
THEN... UNSETTLED WEATHER WITH GENERALLY DIURNALLY DRIVEN
CONVECTION IS ANTICIPATED FROM FRIDAY INTO SATURDAY AS MOISTURE
INCREASES ACROSS THE AREA. CHANCES FOR CONVECTION AND WHETHER OR
NOT THERE IS MUCH IN THE WAY OF CONVECTION AT NIGHT OVER THE
UPCOMING WEEKEND WILL BE LARGELY DRIVEN BY THE POSITION OF THE
RIDGE AXIS AND HOW CLOSE THE FRONTAL ZONE IS. UNCERTAINTY REMAINS
WITH BOTH OF THESE FEATURES.

THE WARMEST DAY OF THE PERIOD SHOULD COME ON THURSDAY...BEFORE
MOISTURE AND CONVECTION CHANCES INCREASE. OTHERWISE...TEMPERATURES
SHOULD GENERALLY BE A BIT ABOVE NORMAL AND DIURNAL RANGES MAY BE
LIMITED LATER IN THE PERIOD DUE TO INCREASED MOISTURE AND THE
PRESENCE OF CLOUDS AND POSSIBLE PRECIPITATION.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 655 AM EDT MON JUN 8 2015

WHILE MAINLY VFR CONDITIONS SHOULD PREVAIL OVER THE NEXT 24
HOURS...THERE ARE SOME BIG AVIATION CONCERNS. FIRST...WINDS WILL
TURN GUSTY OUT OF THE SOUTHWEST THIS MORNING. WIND GUSTS UP TO 25
KNOTS WILL BE POSSIBLE AT TIMES. THE SECOND CONCERN IS THE
POTENTIAL FOR THUNDERSTORMS THIS AFTERNOON/EVENING. MODELS ARE
STARTING TO COME INTO AGREEMENT ON THE TIMING OF THE CONVECTION SO
HAVE NARROWED IN THE TIME RANGE IN THE TAFS WITH A 3 TO 4 HOUR
WINDOW THIS AFTERNOON/EVENING. WITHIN THE THUNDERSTORMS...A PERIOD
OF IFR/MVFR VISIBILITIES WILL BE POSSIBLE ALONG WITH A BRIEF
PERIOD OF MVFR CIGS. ALONG WITH THESE ISSUES...A SEVERE
THUNDERSTORM IS ALSO POSSIBLE WHICH COULD CONTAIN WIND GUSTS IN
EXCESS OF 60 MPH. AVIATION CONCERNS SHOULD DISSIPATE BY 00Z THIS
EVENING AS THUNDERSTORMS DEPART AND WEAKEN...AND WINDS SUBSIDE.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...SHALLENBERGER
SHORT TERM...KAS
LONG TERM...JP
AVIATION...KAS
Hazardous weather outlook, Jun 8, 9:07 AM EST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1007 AM EDT MON JUN 8 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091715-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
1007 AM EDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND
EVENING. SOME THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING
WINDS...HEAVY RAIN...AND LARGE HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE ALSO POSSIBLE ON TUESDAY AND AGAIN FROM THURSDAY
THROUGH SUNDAY...MAINLY DURING EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS
OR LARGE HAIL THIS AFTERNOON AND EVENING.

KAS/JP/SHALLENBERGER

The radar

The Jackson,KY radar (KJKL), 64 km away, was scanning. The volume nearest the first event began at 17:00 UTC.

Open the radar archive at this moment

Event by event

24 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clay

When
June 8, 12:00 PM EST
Where
Clay County, 1.3 mi WSW of Horse Creek
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
37.140, -83.770

Tree branches 2 to 3 inches in diameter were blown down.

Thunderstorm Wind, Johnson

When
June 8, 1:01 PM EST
Where
Johnson County, 0.55 mi E of Denver
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
37.780, -82.860

A tree was blown down in Denver.

Thunderstorm Wind, Floyd

When
June 8, 1:10 PM EST
Where
Floyd County, Bonanza
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
37.700, -82.870

Trees were blown down.

Thunderstorm Wind, Floyd

When
June 8, 1:12 PM EST
Where
Floyd County, 2.14 mi NW of Auxier
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
37.750, -82.800

Large tree limbs were blown down.

Thunderstorm Wind, Floyd

When
June 8, 1:15 PM EST
Where
Floyd County, 0.55 mi W of Lancer
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.670, -82.740

Multiple trees were blown down and power was knocked out in Lancer.

Thunderstorm Wind, Floyd

When
June 8, 1:15 PM EST
Where
Floyd County, 0.55 mi E of Prestonsburg
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.670, -82.770

A 6 to 8 inch diameter tree limb was blown down and onto a power line.

Thunderstorm Wind, Floyd

When
June 8, 1:15 PM EST
Where
Floyd County, Dotson
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.650, -82.870

A tree was blown down and onto one lane of KY Hwy 114.

Thunderstorm Wind, Floyd

When
June 8, 1:27 PM EST
Where
Floyd County, 1 mi N of Justell
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.584, -82.620

Power lines were blown down along US 23 where it intersects Mare Creek Road.

Thunderstorm Wind, Pike

When
June 8, 2:15 PM EST
Where
Pike County, Greasy Creek
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
37.380, -82.480

Multiple trees were blown down near Greasy Creek.

Thunderstorm Wind, Knox

When
June 8, 2:30 PM EST
Where
Knox County, 0.69 mi N of Walker
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.890, -83.700

A tree was blown down down near Walker.

Thunderstorm Wind, Bell

When
June 8, 3:00 PM EST
Where
Bell County, 1.38 mi S of Jaybee
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
36.850, -83.630

Twenty trees were blown down along a 9 mile stretch of KY 66.

Thunderstorm Wind, Pulaski

When
June 8, 3:15 PM EST
Where
Pulaski County, 0.55 mi E of West Somerset
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
37.080, -84.610

Two large tree limbs were blown down in the Winding Ridge subdivision.

Thunderstorm Wind, Harlan

When
June 8, 3:25 PM EST
Where
Harlan County, 0.69 mi S of Evarts
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
36.860, -83.200

A tree was blown down onto an air conditioning unit and the home next to the unit.

Thunderstorm Wind, Montgomery

When
June 8, 3:54 PM EST
Where
Montgomery County, 1.76 mi SW of Grassy Lick
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
38.060, -84.040

A tree was blown down along Howell Drennon Road west of Mount Sterling.

Thunderstorm Wind, Menifee

When
June 8, 4:20 PM EST
Where
Menifee County, 2.14 mi NNE of Frenchburg
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
37.980, -83.620

A tree was blown down on Stonequarry Road.

Thunderstorm Wind, Powell

When
June 8, 4:23 PM EST
Where
Powell County, 4 mi ESE of Stanton
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
37.828, -83.802

A wind gust estimated at 50 mph was reported near Stanton. Small tree limbs were also blown down in the same area.

Thunderstorm Wind, Menifee

When
June 8, 4:25 PM EST
Where
Menifee County, 2.14 mi NNE of Mariba
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
37.950, -83.570

A tree was blown down on Clifton Road.

Thunderstorm Wind, Morgan

When
June 8, 4:45 PM EST
Where
Morgan County, 1.76 mi NW of Redwine
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
38.040, -83.250

A tree was blown down on Hollow Poplar Road.

Thunderstorm Wind, Morgan

When
June 8, 4:50 PM EST
Where
Morgan County, 0.69 mi S of West Liberty
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
37.910, -83.270

A tree was blown down on Branch Street in West Liberty.

Thunderstorm Wind, Morgan

When
June 8, 4:50 PM EST
Where
Morgan County, 0.55 mi W of West Liberty
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
37.920, -83.280

Tree and debris were blown down on Alec Spencer Drive in West Liberty.

Thunderstorm Wind, Morgan

When
June 8, 4:50 PM EST
Where
Morgan County, 2 mi SW of West Liberty
Measured
42 kt (48 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
37.900, -83.296

A 48 mph thunderstorm wind gust was measured by the Mesonet unit.

Thunderstorm Wind, Morgan

When
June 8, 4:56 PM EST
Where
Morgan County, 0.69 mi S of West Liberty
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
37.910, -83.270

Large tree limbs and small pieces of debris were blown down.

Thunderstorm Wind, Johnson

When
June 8, 5:26 PM EST
Where
Johnson County, 0.88 mi NE of Kerz
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
37.910, -82.860

A tree was blown down in Sitka on Route 201.

Thunderstorm Wind, Johnson

When
June 8, 5:30 PM EST
Where
Johnson County, 0.55 mi W of Oil Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
37.820, -82.940

A tree was blown down on Route 2039.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582706, 582708, 582720, 582709, 582710, 582711, 582722, 582727, 582712, 582713, 582715, 582716, 582718, 582736, 582737, 582741, 582738, 582739, 582743, 582744, 582750, 582746, 582747, 582748.